Alert archive / Washington / Wind Advisories in 2006

Wind Advisory 3, NWS Seattle, WA

November 6, 2006

NWS Seattle, WA issued this wind advisory at Nov 6, 2006, 1:50 AM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Nov 6, 2006, 1:50 AM PST (09:50 UTC)
Expired
Nov 6, 2006, 4:00 PM PST
In force
14 hr
Issued by
NWS Seattle, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 060950
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
150 AM PST MON NOV 6 2006

...A WIND ADVISORY HAS BEEN ISSUED FOR WESTERN SNOHOMISH AND
SKAGIT COUNTIES UNTIL 4 PM PST THIS AFTERNOON...

.STRONG WINDS ALOFT ARE INTERACTING WITH THE OLYMPICS AND CASCADES
TO GIVE VERY WINDY CONDITIONS TO THE LOWLAND PORTIONS OF WESTERN
SNOHOMISH AND SKAGIT COUNTIES TODAY. THE WINDY CONDITIONS MAY
PERSIST INTO TONIGHT.

WAZ505>507-061800-
/O.NEW.KSEW.WI.Y.0003.061106T0950Z-061107T0000Z/
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-
150 AM PST MON NOV 6 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. 

SOUTH WINDS OF 35 MPH WITH GUSTS TO 55 MPH ARE OCCURRING OVER THE
LOWLAND PORTIONS OF WESTERN SNOHOMISH AND SKAGIT COUNTIES. AT 1 AM
THE WIND AT EVERETT WAS SOUTH AT 35 MPH WITH GUSTS TO 46 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH
PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS
WINDS.

$$

ALBRECHT
WEATHER.GOV/SEATTLE
1 follow-up statement
000 
WWUS76 KSEW 061432
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
632 AM PST MON NOV 6 2006

WAZ505>507-062245-
/O.CON.KSEW.WI.Y.0003.000000T0000Z-061107T0000Z/
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-
632 AM PST MON NOV 6 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT FOR THE LOWLANDS OF SKAGIT
AND SNOHOMISH COUNTIES UNTIL 4 PM PST THIS AFTERNOON.

SOUTH WINDS OF 25 TO 35 MPH WITH LOCALIZED GUSTS TO 50 MPH WILL
CONTINUE ACROSS THE AREA. THE STRONG...GUSTY WINDS HAVE RESULTED
IN LOCALIZED POWER OUTAGES IN SNOHOMISH COUNTY OVERNIGHT.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH
OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Nov 5, 9:00 PM PST, 4 hours 50 minutes earlier.

Area forecast discussion, Nov 5, 9:00 PM PST, 4 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
900 PM PST SUN NOV 5 2006

.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM WILL BRING WIDESPREAD
RAIN...HEAVY AT TIMES...TO WESTERN WASHINGTON THROUGH MONDAY. THE
FRONT WILL SAG SOUTH OVER NORTHWEST OREGON MONDAY NIGHT. A MORE
BENIGN SHOWERY PERIOD OF WEATHER IS EXPECTED MIDWEEK. A WET BUT MUCH
COOLER WEATHER PATTERN WILL SET UP TOWARD THE END OF THE WEEK.

&&

.SHORT TERM...WIDESPREAD MODERATE TO HEAVY RAIN HAS DEVELOPED OVER
MUCH OF WESTERN WASHINGTON THIS EVENING.  THE HIGHEST RAINFALL RATES
SO FAR HAVE BEEN ALONG THE COAST AND OLYMPICS WITH SEVERAL REPORTS
OF OVER A HALF INCH PER HOUR RAINFALL.  RADAR REFLECTIVITY ALSO
SHOWS A STEADY INCREASE IN RAIN RATES WITH STORM TOTAL ESTIMATES
ALREADY UP TO 2.0 INCHES THROUGH 800 PM OVER PARTS OF THE OLYMPICS
AND CENTRAL CASCADES WHICH SEEMS REASONABLE.  IN ADDITION...H850
FLOW IS SHOWN BY MODELS TO REALLY CRANK UP TONIGHT...WITH THE NAM-12
SHOWING A MAXIMA OF NEARLY 80KT AROUND 09Z OVER THE SW INTERIOR.
EVEN THE H925 WINDS GET AS HIGH AS 75 KT ALONG THE CENTRAL COAST
TONIGHT. SO FAR...RADAR VELOCITIES ARE VERIFYING 67 KT WIND AT 4500
FT.  THIS WILL CERTAINLY PRODUCE A LARGE OROGRAPHIC CONTRIBUTION TO
QPF AND RAISES CONCERN THAT SOME OF THE WORSE CASE RAIN AMOUNTS SOME
MODELS SHOW MAY BE CLOSER TO REALITY. CURRENT HYDRO QPF AMOUNTS LOOK
PRETTY GOOD ALREADY...INDICATING ROUGHLY 2-3 INCHES LOWLANDS...6-9
INCHES MOUNTAINS AND +10 INCH AMOUNTS IN LOCALIZED AREAS FAVORED IN
SW FLOW. THESE AMOUNTS ARE CERTAIN TO CAUSE WIDESPREAD RIVER
FLOODING AND PROBABLY SOME URBAN/SMALL STREAM FLOODING AS WELL.
GIVEN THE ALREADY SATURATED GROUND AND FOLIAGE DEBRIS...WILL ISSUE
AN URBAN AND SMALL STREAM FLOOD ADVISORY TO ADDRESS LIKELY PROBLEMS
ALONG THE URBAN CORRIDOR. THE FLOOD WATCH ALSO REMAINS IN EFFECT
WITH THE FIRST ROUND OF RIVER FLOOD WARNINGS LIKELY TO BE ISSUED
LATER THIS EVENING.

WATCHING SATELLITE IMAGERY CAREFULLY FOR SIGNS OF ADDITIONAL WAVES
FORMING ALONG THE FRONTAL BOUNDARY WITH UPSTREAM EFFECTS.  THE PLUM
WITH THIS SYSTEM IS VERY IMPRESSIVE...EXTENDING ALL THE WAY OUT PAST
THE HAWAIIAN ISLANDS.  RAPID CLOUD TOP BRIGHTENING INDICATES THE
SYSTEM REMAINS WELL ORGANIZED WITH INTENSE RAINFALL RATES. IN
FACT...SSM/I SATELLITE RAINFALL RATES SHOW .25 TO .35 INCHES/PER
HOUR ALONG THE ENTIRE EXTENT OF THE FRONTAL BOUNDARY.  THERE IS ALSO
A MAXIMA OF OVER .75 INCHES PER HOUR ASSOCIATED WITH A JET STREAK
AND DEVELOPING WAVE OUT NEAR 30N/150W.  THIS IS SIGNIFICANT BECAUSE
THIS WAVE WILL LIKELY BRING THE HEAVIEST RAIN TO THE AREA MON
AFTERNOON.  IF THIS WAVES DEVELOPS A LITTLE MORE THAN WHAT MODELS
SHOW...RAIN COULD HOLD OVER THE AREA A LITTLE LONGER MON NIGHT
BEFORE PUSHING S INTO OREGON.  WILL NEED TO WATCH HOW THE SYSTEM
EVOLVES VERY CAREFULLY.  MERCER

.LONG TERM...PREVIOUS DISCUSSION FOLLOWS....THE MODELS ARE COOL WITH
THE NORTHERN STREAM IN CONTROL AND WHAT LOOKS LIKE A GOOD SNOWPACK
BUILDING PATTERN. THERE IS STILL A LITTLE TAP OF SUBTROPICAL
MOISTURE INTO THE FLOW SO WE MAY SPIN UP LOW PRESSURE SYSTEMS AND
STILL GET OUR GALES AT FIRST...BUT THE COLD AIR IN THE NE PACIFIC
THEN DOMINATES AND WE SHUD TREND TO BELOW NORMAL TEMPS. MM

&&

.QPF...PREVIOUS DISCUSSION STILL VALID...NO CHANGES.

ALL THE VARIABLES LINING UP FOR A SIGNIFICANT PRECIPITATION EVENT
OVER WESTERN WASHINGTON MONDAY INTO EARLY TUESDAY. SATELLITE IMAGERY
SHOWS A BAROCLINIC BAND SET UP OVER THE EASTERN PACIFIC WITH THE
SOUTHERN PORTION OF THE BAND WELL WEST OF HAWAII. TOTAL PRECIPITABLE
WATER IMAGERY INDICATES VALUES IN THE 1.25 TO 1.75 INCH RANGE
EMBEDDED IN THE BAND. RAIN RATE IMAGERY ALREADY HAS POCKETS OF
.25 TO .50 INCHES PER HOUR WITHIN THE BAND AND THATS BEFORE ANY
OROGRAPHIC ENHANCEMENT. MODEL 850 MB WINDS RANGING FROM 30 KNOTS TO
AS HIGH AS 70 KNOTS ON MONDAY OUT OF THE WEST SOUTHWEST. THE LEADING
EDGE OF THE BAND HAS ALREADY MOVED OVER WESTERN WASHINGTON WITH
LIGHT RAIN BEGINNING THIS AFTERNOON. COLDER CLOUD TOPS STILL
OFFSHORE. EXPECT THE BAND TO CONTINUE TO MOVE EASTWARD WITH THE
HEAVIEST PRECIPITATION BETWEEN 06Z MONDAY TO 06Z TUESDAY.
PRECIPITATION AMOUNTS EXPECTED IN THE OROGRAPHICALLY ENHANCED AREAS
DURING THIS TIME RANGE FROM 6 TO 9 INCHES WITH THE HEAVIEST AMOUNTS
FROM SOUTH OF MOUNT BAKER TO NEAR SNOQUALMIE PASS. PRECIPITATION
AMOUNT FREQUENCY MAPS SHOW THIS AMOUNT OF PRECIPITATION CORRESPONDS
TO A ONCE EVERY DECADE TYPE EVENT. BAROCLINIC BAND SAGGING SOUTH
TUESDAY MORNING WITH THE RAIN RATES DECREASING SIGNIFICANTLY AT THAT
TIME. FELTON

&&

 .AVIATION...STRONG WARM ADVECTION PRECIPITATION HAS BEGUN. EXPECT
MOST TERMINALS 3SM RA/+RA BKN008 OVC015 OVERNIGHT.

WIND A PROBLEM. BEFORE WARM FRONTAL PASSAGE THRU ABOUT 09Z EXPECT
WIND AT KSEA 16012KT WITH WIND AT 2000 FT INCRG TO 21055KT. LLWS
WILL BE MORE OF A LOW LEVEL TERRAIN INDUCED TURBULENCE AFTER 09Z AS
SOME OF THE WIND MIXES DOWN TO NEARER THE SURFACE. 18022G35KT AT
KSEA A GOOD BET 09Z-12Z ONWARD. THEN LITTLE CHANGE THRU 06Z TUE.
ALBRECHT

&&

.MARINE...GALE WARNING CONTINUING ALL WATERS THROUGH MONDAY...EXCEPT
SMALL CRAFT ADVISORY CENTRAL STRAIT. LITTLE CHANGE EXPECTED UNTIL
LATER MON NIGHT AS A COLD FRONT SLIPS SWD. WIND WILL RAPIDLY
DIMINISH FROM THE NORTH WITH AND BEHIND THE FRONT.

THE BIG ISSUE FOR THE COAST ON TUE CONCERNS THE POSSIBILITY FOR
COASTAL FLOODING. HIGH TIDES TUE AT 130 PM IN ABERDEEN IS 11.7 FT.
THESE HIGH TIDES WILL BE ACCOMPANIED BY A 25-27 FT WLY SWELL THAT IS
BEING GENERATED BY AN AREA OF DYNAMIC FETCH OF 35KT WLY WIND S OF A
DEEP LOW IN THE CENTRAL GULF OF AK HEADING TOWARD THE CHARLOTTES.
DRAINAGE FROM THE RISING CHEHALIS RIVER WILL NOT HELP AT ABERDEEN
AND LOCATIONS SURROUNDING GRAYS HARBOR. WILL TAKE A CLOSE LOOK AT
WAVE MODELS...TIDES...AND RIVER FORECASTS. WILL LIKELY ISSUE A
COASTAL FLOOD WATCH FOR THE WA COAST WITH THE 3 AM FORECAST PACKAGE.
ALBRECHT

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
.A FLOOD WATCH IS IN EFFECT FOR WESTERN WASHINGTON.
.URBAN AND SMALL STREAM FLOOD ADVISORY IN EFFECT ALL OF WESTERN
WASHINGTON LOWLANDS THROUGH MONDAY EVENING.
.GALE WARNING ALL WATERS EXCEPT FOR THE CENTRAL STRAIT OF JUAN DE
FUCA.
.SMALL CRAFT ADVISORY GRAYS HARBOR BAR FOR ROUGH BAR CONDITIONS.

WEATHER.GOV/SEATTLE

In the hours before

Local storm report, Nov 6, 1:50 AM PST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SEATTLE WA
150 AM PST MON NOV 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 AM     HIGH SUST WINDS  2 NE SEDRO-WOOLLEY      48.53N 122.20W
11/06/2006  M44 MPH          SKAGIT             WA   TRAINED SPOTTER

            GUST TO 56 MPH.

&&

GBP

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 2:32 AM PSTCoastal Flood WatchSEW19 hr
Nov 6, 2:32 AM PSTHigh Surf AdvisorySEW37 hr

Nearby

Wind Advisories in Washington, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.